Alert archive / New York / Lake Effect Snow Warnings in 2016
Lake Effect Snow Warning 5, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow warning at Jan 27, 2016, 5:56 AM EST for Jefferson County, Lewis County, New York. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 27, 2016, 5:56 AM EST (10:56 UTC)
- Expired
- Jan 27, 2016, 9:49 AM EST
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 27, 6:30 AM EST | SNOW 9.1 | 12 Nnw Hooker, NY | 24 HOUR SNOWFALL. COOP OBSERVER |
| Jan 27, 7:00 AM EST | SNOW 11.5 | Lowville, NY | 24 HOUR SNOWFALL. COOP OBSERVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200 WWUS41 KBUF 271056 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 556 AM EST WED JAN 27 2016 NYZ007-008-271500- /O.UPG.KBUF.LE.Y.0012.000000T0000Z-160127T1500Z/ /O.NEW.KBUF.LE.W.0005.160127T1056Z-160127T1500Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 556 AM EST WED JAN 27 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. GREATEST ACCUMULATIONS WILL FOCUS ACROSS SOUTHERN JEFFERSON AND THE TUG HILL. * TIMING...THROUGH LATE THIS MORNING. * ACCUMULATIONS...ADDITIONAL 4 TO 6 INCHES OF SNOW THROUGH THE MORNING...LEADING TO STORM TOTALS OF 6 TO 12 INCHES. * WINDS...WEST 10 TO 25 MPH. * VISIBILITIES...AS LOW AS A QUARTER OF A MILE AT TIMES. * IMPACTS...ACCUMULATING SNOW AND BLOWING SNOW WILL RESULT IN DIFFICULT TRAVEL AT TIMES WITH SNOW COVERED ROADS AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. && $$ NYZ006-271500- /O.CON.KBUF.LE.Y.0012.000000T0000Z-160127T1500Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 556 AM EST WED JAN 27 2016 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...OSWEGO COUNTY. * TIMING...THROUGH LATE THIS MORNING. * ACCUMULATIONS...ADDITIONAL 2 TO 4 INCHES OF SNOW LEADING TO TOTALS OF 4 TO 6 INCHES IN THE MOST PERSISTENT SNOW BANDS. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * VISIBILITIES...AS LOW AS A QUARTER OF A MILE AT TIMES. * IMPACTS...ACCUMULATING SNOW AND SOME BLOWING SNOW WILL RESULT IN DIFFICULT TRAVEL AT TIMES WITH SNOW COVERED ROADS AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ THOMAS
1 follow-up statement
959 WWUS41 KBUF 271449 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 949 AM EST WED JAN 27 2016 NYZ007-008-271600- /O.CAN.KBUF.LE.W.0005.000000T0000Z-160127T1500Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 949 AM EST WED JAN 27 2016 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW WARNING. HEAVY LAKE EFFECT SNOW HAS ENDED ACROSS THE AREA THIS MORNING. $$ NYZ006-271600- /O.CAN.KBUF.LE.Y.0012.000000T0000Z-160127T1500Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 949 AM EST WED JAN 27 2016 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. HEAVY LAKE EFFECT SNOW HAS ENDED ACROSS THE AREA THIS MORNING. SOME LIGHT SNOW SHOWERS WILL LINGER INTO THE EARLY AFTERNOON... BUT ANY ADDITIONAL ACCUMULATIONS WILL ONLY BE AROUND ANOTHER INCH OR SO. $$ CHURCH
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow warning went out at Jan 27, 3:43 AM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jan 27, 3:43 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
343 AM EST WED JAN 27 2016
.SYNOPSIS...
A FLOW OF COLDER AIR WILL BRING SEASONABLE TEMPERATURES
TODAY...ALONG WITH A LITTLE LAKE EFFECT SNOW SOUTHEAST OF THE LAKES.
AN AREA OF LOW PRESSURE WILL BRING ADDITIONAL LIGHT SNOW TO THE
REGION THURSDAY AND THURSDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
SURFACE ANALYSIS THIS EARLY MORNING DISPLAYS A SECONDARY COLD
FRONT NEARING THE SAINT LAWRENCE VALLEY AND THE NORTHERN SHORELINE
OF LAKE ONTARIO. REGIONAL RADARS DISPLAY LAKE EFFECT SNOW
BLOSSOMING EAST OF LAKE ERIE...WITH SLIGHTLY HIGHER RETURNS TO THE
EAST OF LAKE ONTARIO. WATER VAPOR IMAGERY DISPLAYS A SHORTWAVE
TROUGH PASSING FROM THE CENTRAL GREAT LAKES TOWARDS THE EASTERN
GREAT LAKES.
FOR TODAY LAKE EFFECT SNOW POTENTIAL WILL BE THE MAIN CONCERN. ALOFT
BEHIND THE INITIAL COLD FRONT WHICH IS NOW WELL TO OUR EAST
TEMPERATURES AT 850 HPA HAVE FALLEN TO NEAR -10C OVER THE EASTERN
GREAT LAKES. THIS IS JUST COLD ENOUGH FOR LAKE EFFECT SNOW TO FORM.
THE COLD AIR ADVECTION LAST EVENING AND INTO THIS MORNING HAS
LOWERED THE SNOW DENDRITIC GROWTH ZONE INTO A LAYER OF DEEPER
MOISTURE SUCH THAT SNOW WILL BE THE PRIMARY PRECIPITATION TYPE.
HOWEVER THE MARGINAL COLD TEMPERATURES...AND SURFACE TEMPERATURES
STILL NEAR FREEZING THIS EARLY MORNING NEAR THE LAKES MAY ALLOW FOR
POCKETS OF RAIN TO ALSO FALL ALONG THE SHORELINE BEFORE DAWN THIS
MORNING EAST OF LAKE ONTARIO.
THE SECONDARY SURFACE TROUGH WILL DROP SOUTHWARD ACROSS THE REGION
TODAY. WHILE THE MAIN SNOWS WILL BE LAKE EFFECT...THERE WILL BE LOW
CHANCES FOR SNOW ELSEWHERE WITH THE SECONDARY FRONT THROUGH THE
MORNING HOURS. AS BOTH THE SECONDARY TROUGH...AND UPPER LEVEL
SHORTWAVE PASS THE LAKE EFFECT SNOW POTENTIAL WILL SHIFT TO
SOUTHEAST OF THE LAKES. EXPECT LAKE EFFECT SNOW TO PEAK EAST OF LAKE
ERIE THIS MORNING...AND EAST AND SOUTHEAST OF LAKE ONTARIO EARLY
AFTERNOON AS WARM AIR BEGINS TO PUSH BACK INTO THE
REGION...WEAKENING THE ALREADY LOW LAKE INSTABILITY.
SNOWFALL POTENTIAL EAST OF LAKE ERIE WILL BE AN ADDITIONAL 1 TO 3
INCHES...GENERALLY ACROSS SKI COUNTRY AND THE WESTERN SOUTHERN TIER.
EAST OF LAKE ONTARIO WHERE BETTER LAKE INSTABILITY IS
FOUND...COUPLED WITH A LONGER FETCH OF WESTERLY WINDS OVER THE LAKE
SURFACE...UPWARDS TO 4 TO 7 INCHES OF LAKE EFFECT SNOW WILL BE
POSSIBLE THROUGH THE DAY TODAY.
BY TONIGHT LAKE EFFECT SNOW SOUTHEAST OF THE LAKES WILL BE GREATLY
DIMINISHED...AND BEGIN A NORTHWARD TRACK AS WINDS BACK TO SOUTHERLY
AND WARMING CONTINUES IN THE MID LEVELS. A FEW FLURRIES OF SNOW MAY
ALL BE THAT IS LEFT BY TIME THE PLUME OF LAKE EFFECT SNOW REACHES
WATERTOWN IN THE OVERNIGHT HOURS. TEMPERATURES TONIGHT WILL
GENERALLY RANGE THROUGH THE 20S. LATER IN THE NIGHT MOISTURE WILL
INCREASE AHEAD OF A COLD FRONT BEARING DOWN UPON US FROM THE UPPER
LAKES. WHILE CLOUDS WILL INCREASE LATE ACROSS WNY...ANY
PRECIPITATION WILL LIKELY HOLD OFF UNTIL THE DAWN HOURS OF TOMORROW.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
OUTSIDE OF SOME FLEETING LAKE EFFECT EVENTS AND NUISANCE SNOW
SHOWERS...THERE REALLY WILL NOT BE A LOT OF WEATHER TO CONTEND WITH
DURING THIS PERIOD. MUCH OF THIS WILL HAVE TO DO WITH A PROGRESSIVE
FLOW THAT WILL BE IN PLACE ACROSS NORTH AMERICA. THE PATTERN WILL
INITIALLY FEATURE A FAIRLY IMPRESSIVE TROUGH OVER THE LOWER GREAT
LAKES...BUT THIS FEATURE WILL QUICKLY BE KICKED OUT ACROSS THE
CANADIAN MARITIMES AS A PARADE OF PACIFIC SHORTWAVES START TO MARCH
EAST ALONG THE CANADIAN BORDER. IT IS INTERESTING TO NOTE THAT SOME
OF THE COLDEST AIR (H85 <-32C) IN THE NORTHERN HEMISPHERE WILL BE
LESS THAN 1500 MILES AWAY...BUT THIS AIR WILL REMAIN LOCKED UP WELL
TO NORTH. RATHER...OUR TEMPERATURES WILL HOVER WITHIN A FEW DEGREES
OF NORMAL FOR THE REMAINDER OF THE WORK WEEK BEFORE PACIFIC AIR
SENDS US WELL ABOVE NORMAL FOR THE UPCOMING WEEKEND. MORE ON THIS IN
THE LONG TERM DISCUSSION BELOW. NOW FOR SOME DETAILS...
A MATURE STORM SYSTEM IN THE VCNTY OF THE SOO THURSDAY MORNING WILL
MOVE EAST TO THE UPPER OTTAWA VALLEY BY EVENING...PUSHING A PRE-
FRONTAL TROUGH ACROSS OUR FORECAST AREA IN THE PROCESS. THIS WILL
TOUCH OFF SCATTERED SNOW SHOWERS ACROSS THE REGION...ESPECIALLY OVER
THE FAR WESTERN COUNTIES WHERE SOME MINOR ACCUMULATIONS WILL BE
POSSIBLE.
THURSDAY NIGHT...THE AREA OF LOW PRESSURE WILL STALL IN THE VCNTY OF
THE CANADIAN CAPITAL WHILE TRANSFERRING THE BULK OF ITS ENERGY TO A
'FISH STORM' HEADING FOR NOVA SCOTIA. THE MAIN COLD FRONT ASSOCIATED
WITH THE INITIAL CANADIAN STORM SYSTEM WILL PUSH ACROSS OUR REGION
WHILE BEING SUPPORTED BY A DEEPER SYNOPTIC MOISTURE FIELD AND A PAIR
OF VIGOROUS SHORTWAVES. MORE SNOW SHOWERS WILL BE LIKELY FROM THIS
SCENARIO...AND AS THE COLD AIR DEEPENS IN THE WAKE OF THE FRONT...
THERE MAY BE A LEGITIMATE LAKE RESPONSE BY DAYBREAK. THERE IS
CERTAINLY SOME QUESTION THOUGH IF IT WILL ACTUALLY BECOME COLD
ENOUGH FOR MESOSCALE DRIVEN SNOW SHOWERS BY DAYBREAK AS H85 TEMPS
ARE ONLY FORECAST TO DROP TO ARND -10C BY THAT TIME. AT THE VERY
LEAST...THERE WILL BE LAKE ENHANCED ACTIVITY SOUTHEAST OF BOTH
LAKES. AGAIN...12 HOUR SNOW ACCUMS WILL BE UNIMPRESSIVE WITH AMOUNTS
GENERALLY UNDER AN INCH OUTSIDE OF THE POSSIBLE LAKE ENHANCED AREAS.
AMOUNTS EAST OF LAKE ONTARIO...INCLUDING THE THOUSAND ISLANDS REGION
COULD REACH 2 TO 3 INCHES.
LAKE SNOWS WILL BECOME THE ISSUE OF THE DAY ON FRIDAY THOUGH...AS A
POOL OF -12C H85 AIR WILL DROP ACROSS THE LAKES WITHIN THE BASE OF
THE PASSING LONGWAVE TROUGH. THE FLOW BETWEEN THE TROUGH AND
SHARPENING RIDGING OVER THE UPPER GREAT LAKES WILL PRODUCE A LOW
SHEARED NORTHWEST FLOW ACROSS LAKES ERIE AND ONTARIO...BUT THE LAKE
RESPONSE WILL BE MUTED BY A CAP UNDER 10K FT. ONCE AGAIN THERE WILL
BE LIMITED SYNOPTIC MOISTURE TO ASSIST THE MESOSCALE PROCESS OFF LK
ERIE...SO THIS EVENT IS NOT EXPECTED TO BE SIGNIFICANT. IN ALL
LIKELIHOOD THIS WILL BE AN ADVISORY CRITERIA EVENT FOR SOME SITES
SOUTHEAST OF LK ONTARIO WHERE AMOUNTS SHOULD GENERALLY RANGE FROM 2-
5 INCHES FROM FRIDAY MORNING INTO THE EVENING HOURS...WHILE 1 TO 3
INCHES WILL BE MORE PLAUSIBLE ACROSS PARTS OF CHAUTAUQUA AND WESTERN
CATTARAUGUS COUNTIES. ELSEWHERE ON FRIDAY...SOME MORNING FLURRIES
SHOULD GIVE WAY TO SOME SUNSHINE ALTHOUGH TEMPS IN MOST AREAS WILL
STRUGGLE TO REACH 30.
FRIDAY NIGHT...SHORTWAVE RIDGING WILL QUICKLY CROSS THE LOWER GREAT
LAKES BRINGING AN ABRUPT END TO THE LES EAST OF BOTH LAKES. THE
PROCESS WILL BE HASTENED EVEN MORESO OFF LK ERIE AS THE
ENVIRONMENTAL AIRMASS WILL BE QUITE DRY BY THE EARLY EVENING HOURS.
OTHERWISE...CLOUDS WILL INCREASE DURING THE COURSE OF THE NIGHT AS
STRONG WARM ADVECTION WILL BE UNDERWAY BY MIDNIGHT. WHILE THE
STRONGEST ISENTROPIC LIFT FROM THE WAA WILL BE TO OUR NORTHWEST...
WILL MAINTAIN LOW CHC POPS FOR THE WRN COUNTIES FOR THE LATE NIGHT.
A WARM FRONT WILL STEADILY PUSH NORTHEAST ACROSS OUR REGION DURING
THE DAY SATURDAY. AGAIN...WHILE THE BULK OF THE ISENTROPIC/FRONTO-
GENETIC LIFT WILL BE FOCUSED TO OUR NORTH-NORTHWEST...WE MAY
EXPERIENCE SOME MIXED WET SNOW AND RAIN SHOWERS. THIS WILL MAINLY BE
THE CASE FOR THE NORTH COUNTRY WHERE A SMALL SNOW ACCUMULATION
CANNOT BE RULED OUT. WITH THIS IN MIND...AS THE WARM FRONTAL
BOUNDARY MOVES NORTHEAST DURING THE AFTERNOON...CONDITIONS SHOULD
START TO IMPROVE ACROSS THE WESTERN COUNTIES WHERE TEMPS COULD
CLIMB TO NEAR 40.
ANOTHER SHORTWAVE RIDGE WILL BUILD ACROSS THE LOWER GREAT LAKES IN
THE WAKE OF THE WARM FRONT SATURDAY NIGHT. WHILE THERE COULD BE SOME
LEFTOVER SNOW SHOWERS ACROSS THE NORTH COUNTRY TO START THE NIGHT...
THIS SCENARIO SHOULD PROMOTE FAIR UNEVENTFUL WEATHER ACROSS THE
MAJORITY OF THE REGION. IT WILL BE RELATIVELY 'MILD' AS WELL WITH
OVERNIGHT MINS ONLY FORECAST TO BE IN THE LOW TO MID 30S. THESE
VALUES WILL BE A FULL 15 DEG F ABOVE NORMAL MINS FOR THIS TIME OF
YEAR AND SHOULD SERVE AS A SIGN OF THINGS TO COME FOR THE EXTENDED
PERIOD.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
VERY HIGH CONFIDENCE REMAINS IN PLACE FOR ABOVE...TO MUCH ABOVE
NORMAL TEMPERATURES DURING THIS PERIOD...AS ALL OF THE ENSEMBLE
PACKAGES ARE IN STRONG AGREEMENT THAT BROAD TROUGHING WILL BE FOUND
OVER THE WESTERN HALF OF THE COUNTRY. THIS WILL SUPPORT DOWNSTREAM
RIDGING OVER THE GREAT LAKES REGION WHERE H85 TEMPS ARE FORECAST TO
RANGE FROM ZERO TO 4C. WHILE THIS ONLY EQUATES TO ONE OR TWO
STANDARD DEVIATIONS FROM NORMAL...WE CAN LOOK FORWARD TO AFTERNOON
TEMPS THAT WILL MAINLY BE IN THE 40S. THE DETAILS...
WHILE THE VARIOUS GUIDANCE PACKAGES ARE NOT IN LINE WITH THE
STRENGTH AND EXACT PLACEMENT OF A MID WEST STORM SYSTEM ON SUNDAY...
THEY DO GENERALLY AGREE THAT AT THE VERY LEAST AN INVERTED TROUGH
WILL EXTEND FROM THE CENTRAL PLAINS TO THE UPPER GREAT LAKES. THIS
WILL PLACE A DEEP SOUTHERLY FLOW OVER OUR FORECAST AREA WITH MID
LEVEL RIDGING LIKELY KEEPING US PCPN FREE. H85 TEMPS SURGING TO AT
LEAST 4C WILL SUPPORT AFTERNOON TEMPS IN THE MID 40S FOR MOST AREAS
WITH UPPER 40S TO NEAR 50 NOT OUT OF THE QUESTION FOR THE GENESEE
VALLEY.
A STORM SYSTEM WITHIN THIS TROUGH WILL LIFT BY TO OUR WEST SUNDAY
NIGHT...THEN WILL DRAG ITS ASSOCIATED COLD FRONT OVER OUR REGION
DURING THE DAY MONDAY. HAVE RAISED POPS TO 50 FOR MONDAY...WHEN
MODEL CONSENSUS (HEAVY ECMWF) SUGGESTS THE MOST PROBABLE TIME FOR
SOME RAIN SHOWERS. MAX TEMPS WILL AGAIN BE IN THE LOW TO MID 40S.
THE COLD FRONT WILL STALL TO OUR SOUTH SOMEWHERE OVER THE MID
ATLANTIC REGION LATE MONDAY NIGHT AND TUESDAY. WHILE WE WILL BE ON
THE CHILLY SIDE OF THE FRONT...H85 TEMPS ARE NOT FORECAST TO BE MUCH
BELOW ZERO...IF AT ALL. THIS WILL BE AN IMPORTANT PARAMETER TO WATCH
AS THERE IS STRONG CONSENSUS THAT A STRONG STORM WILL MOVE OUT OF
THE CENTRAL PLAINS ON TUESDAY TO ESSENTIALLY ACTIVATE THE STALLED
BOUNDARY. THERE IS A SUGGESTION AT THIS POINT THAT SOME LIGHT RAIN
OR WET SNOW COULD BREAK OUT NORTH OF THE BOUNDARY OVER OUR REGION
DURING THE COURSE OF TUESDAY...THEN INTENSIFY TUESDAY NIGHT AS THE
STORM MAKES ITS WAY TOWARDS THE UPPER GREAT LAKES. GIVEN THE
STRONG WAA AHEAD OF THIS STORM SYSTEM...THE ODDS FAVOR THAT THE PCPN
WOULD TURN OVER TO RAIN BY THAT TIME...ESPECIALLY OVER THE WESTERN
COUNTIES.
THE DEEP LOW WOULD THEN TRACK BY TO OUR WEST LATE TUESDAY NIGHT AND
WEDNESDAY...LIKELY LEADING TO A ROUND OF STRONG WINDS ACROSS OUR
FORECAST AREA. STAY TUNED.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
WIDESPREAD MVFR CIGS WILL CONTINUE OVERNIGHT THROUGH MUCH OF
WEDNESDAY AS AN EXTENSIVE STRATUS LAYER MOVES ACROSS THE GREAT LAKES
WITH ABUNDANT LOW LEVEL MOISTURE TRAPPED BENEATH AN INVERSION.
OUTSIDE OF LAKE EFFECT AREAS A FEW FLURRIES AND LIGHT SNOW SHOWERS
WILL BE FOUND TONIGHT AND WEDNESDAY MORNING...WITH SPOTTY LOW END
VFR/MVFR VSBY. SOME LIMITED LAKE EFFECT SNOW WILL DEVELOP EAST OF
LAKE ERIE LATE TONIGHT ACROSS THE WESTERN SOUTHERN TIER NEAR KJHW.
THIS BAND OF SNOW WILL PRODUCE LOCAL IFR VSBY BEFORE WEAKENING IN
PLACE ON WEDNESDAY WITH VSBY RETURNING TO MAINLY VFR LATER IN THE
DAY.
LAKE EFFECT SNOW WILL ALSO CONTINUE TO EXPAND EAST OF LAKE ONTARIO
OVERNIGHT...WITH SOME OF THE SNOW IMPACTING KART OVERNIGHT BEFORE
MOVING SOUTH BEFORE DAYBREAK WEDNESDAY. THE SNOW WILL MOVE FARTHER
SOUTH ACROSS OSWEGO COUNTY WEDNESDAY MORNING BEFORE BREAKING APART
BY MIDDAY. THIS BAND OF SNOW WILL PRODUCE LOCAL IFR VSBY TONIGHT
THROUGH WEDNESDAY MORNING BEFORE WEAKENING LATER IN THE DAY.
OUTLOOK...
THURSDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS.
THURSDAY NIGHT AND FRIDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS...
EXCEPT MVFR/IFR IN AREAS OF LAKE EFFECT SNOW SOUTHEAST OF THE LAKES.
SATURDAY/SUNDAY...VFR/MVFR WITH A CHANCE OF RAIN AND SNOW SHOWERS.
&&
.MARINE...
WITHIN A COLD AIR ADVECTION PATTERN TODAY...SMALL CRAFT
ADVISORY CONDITIONS WILL CONTINUE. THERE MAY BE A BRIEF BREAK IN
SMALL CRAFT ADVISORY WINDS WEDNESDAY EVENING AS WINDS BACK TO
SOUTHERLY...BUT WINDS WILL QUICKLY INCREASE AGAIN LATER WEDNESDAY
NIGHT THROUGH THE END OF THE WEEK AS A CLIPPER SYSTEM CROSSES THE
GREAT LAKES REGION AND BRINGS ANOTHER PERIOD OF MODERATE WINDS
THURSDAY AND FRIDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NYZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
LEZ020.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR
LOZ043>045.
SMALL CRAFT ADVISORY UNTIL 10 PM EST FRIDAY FOR LOZ042.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...HITCHCOCK
MARINE...THOMASHazardous weather outlook, Jan 27, 5:51 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 551 AM EST WED JAN 27 2016 NYZ007-008-281100- JEFFERSON-LEWIS- 551 AM EST WED JAN 27 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-019>021-085-281100- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 551 AM EST WED JAN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-281100- OSWEGO- 551 AM EST WED JAN 27 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-281100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 551 AM EST WED JAN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 9:24 PM EST | Lake Effect Snow Advisory | BUF | Jefferson, Lewis, Oswego | 12 hr |
Nearby
Lake Effect Snow Warnings in New York, 2016Every lake effect snow warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.